Alert archive / California / Wind Advisories in 2016
Wind Advisory 5, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jan 23, 2016, 4:17 AM PST. It took effect at Jan 23, 2016, 3:00 PM PST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2016, 4:17 AM PST (12:17 UTC)
- In effect from
- Jan 23, 2016, 3:00 PM PST
- Expired
- Jan 24, 2016, 12:00 PM PST
- In force
- 21 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
199 WWUS76 KLOX 231217 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 417 AM PST SAT JAN 23 2016 ...GUSTY NORTHERLY WINDS TO DEVELOP BEHIND A COLD FRONT TODAY... .A COLD FRONT MOVING OVER THE REGION WILL TIGHTEN THE SURFACE PRESSURE GRADIENT ACROSS THE AREA THIS AFTERNOON AND TONIGHT. GUSTY NORTHERLY WINDS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON AND CONTINUE THROUGH LATE TONIGHT. CAZ039-052-232030- /O.NEW.KLOX.WI.Y.0005.160123T2300Z-160124T1400Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 417 AM PST SAT JAN 23 2016 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE SANTA BARBARA SOUTH COAST AND SANTA BARBARA COUNTY MOUNTAINS. THIS ADVISORY IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM PST SUNDAY AND INCLUDES THE SANTA YNEZ MOUNTAIN RANGE. * WINDS AND TIMING...NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH GUSTS BETWEEN 40 AND 45 MPH WILL DEVELOP THIS AFTERNOON ACROSS THE AREA AND CONTINUE THROUGH LATE TONIGHT. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ053-054-232030- /O.NEW.KLOX.WI.Y.0005.160123T2300Z-160124T1400Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 417 AM PST SAT JAN 23 2016 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS. THIS ADVISORY IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM PST SUNDAY AND EXCLUDES THE SANTA MONICA MOUNTAIN RANGE. * WINDS AND TIMING...NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 50 MPH WILL DEVELOP THIS AFTERNOON ACROSS THE MOUNTAINS AND CONTINUE THROUGH LATE TONIGHT. THE STRONGEST WINDS WILL FOCUS NEAR THE INTERSTATE 5 CORRIDOR. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ HALL/DB
6 follow-up statements
775 WWUS76 KLOX 232027 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1227 PM PST SAT JAN 23 2016 ...GUSTY NORTHERLY WINDS TO DEVELOP BEHIND A COLD FRONT TODAY... .A COLD FRONT MOVING OVER THE REGION WILL TIGHTEN THE SURFACE PRESSURE GRADIENT ACROSS THE AREA THIS AFTERNOON AND TONIGHT. GUSTY NORTHERLY WINDS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON AND CONTINUE THROUGH LATE TONIGHT. CAZ039-052-240430- /O.CON.KLOX.WI.Y.0005.160123T2300Z-160124T1400Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 1227 PM PST SAT JAN 23 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST SUNDAY... * WINDS AND TIMING...NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH GUSTS BETWEEN 40 AND 45 MPH WILL DEVELOP THIS AFTERNOON ACROSS THE AREA AND CONTINUE THROUGH LATE TONIGHT. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ053-054-240430- /O.CON.KLOX.WI.Y.0005.160123T2300Z-160124T1400Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 1227 PM PST SAT JAN 23 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST SUNDAY... * WINDS AND TIMING...NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 50 MPH WILL DEVELOP THIS AFTERNOON ACROSS THE MOUNTAINS AND CONTINUE THROUGH LATE TONIGHT. THE STRONGEST WINDS WILL FOCUS NEAR THE INTERSTATE 5 CORRIDOR. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$
858 WWUS76 KLOX 232225 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 225 PM PST SAT JAN 23 2016 ...GUSTY NORTHERLY WINDS EXPECTED FOR SOME AREAS THROUGH SUNDAY MORNING... .GUSTY NORTHERLY WINDS BEHIND A COLD FRONT WILL DEVELOP ACROSS THE AREA THIS AFTERNOON AND CONTINUE THROUGH SUNDAY MORNING. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED...WITH THE STRONGEST WINDS BELOW AND THROUGH THE PASSES AND CANYONS OF THE SANTA BARBARA COUNTY MOUNTAINS AND SOUTH COAST...AS WELL AS THROUGH THE INTERSTATE 5 CORRIDOR IN NORTHWESTERN LOS ANGELES COUNTY. THE WINDS WILL DIMINISH BELOW ADVISORY LEVELS BY EARLY SUNDAY AFTERNOON. CAZ039-052-240630- /O.EXT.KLOX.WI.Y.0005.160123T2300Z-160124T2000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 225 PM PST SAT JAN 23 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON PST SUNDAY... * WINDS AND TIMING...NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH GUSTS BETWEEN 40 AND 45 MPH WILL DEVELOP THIS AFTERNOON ACROSS THE AREA AND CONTINUE THROUGH SUNDAY MORNING. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ053-054-240630- /O.EXT.KLOX.WI.Y.0005.160123T2300Z-160124T2000Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 225 PM PST SAT JAN 23 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON PST SUNDAY... * WINDS AND TIMING...NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 50 MPH WILL DEVELOP THIS AFTERNOON ACROSS THE MOUNTAINS AND CONTINUE THROUGH SUNDAY MORNING. THE STRONGEST WINDS WILL FOCUS NEAR THE INTERSTATE 5 CORRIDOR. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ SIRARD
460 WWUS76 KLOX 240641 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1041 PM PST SAT JAN 23 2016 ...GUSTY NORTHERLY WINDS EXPECTED FOR SOME AREAS THROUGH SUNDAY MORNING... .GUSTY NORTHERLY WINDS BEHIND A COLD FRONT WILL CONTINUE THROUGH SUNDAY MORNING. THERE WILL BE WIND GUSTS OF 40 TO 50 MPH...WITH THE STRONGEST WINDS BELOW AND THROUGH THE PASSES AND CANYONS OF THE SANTA BARBARA COUNTY MOUNTAINS AND SOUTH COAST...AS WELL AS THE INTERSTATE 5 CORRIDOR. CAZ039-052-241445- /O.CON.KLOX.WI.Y.0005.000000T0000Z-160124T2000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 1041 PM PST SAT JAN 23 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST SUNDAY... * WINDS AND TIMING...NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH GUSTS BETWEEN 40 AND 45 MPH WILL CONTINUE ACROSS THE AREA THROUGH SUNDAY MORNING. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ053-054-241445- /O.CON.KLOX.WI.Y.0005.000000T0000Z-160124T2000Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 1041 PM PST SAT JAN 23 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST SUNDAY... * WINDS AND TIMING...NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 50 MPH WILL CONTINUE THROUGH SUNDAY MORNING. THE STRONGEST WINDS WILL FOCUS NEAR THE INTERSTATE 5 CORRIDOR. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ ASR
395 WWUS76 KLOX 241008 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 208 AM PST SUN JAN 24 2016 ...GUSTY NORTHERLY WINDS EXPECTED FOR SOME AREAS THROUGH SUNDAY MORNING... .GUSTY NORTHERLY WINDS BEHIND A COLD FRONT WILL CONTINUE THROUGH THIS MORNING. THERE WILL BE WIND GUSTS OF 40 TO 50 MPH...WITH THE STRONGEST WINDS BELOW AND THROUGH THE PASSES AND CANYONS OF THE SANTA BARBARA COUNTY MOUNTAINS AND SOUTH COAST...AS WELL AS THE INTERSTATE 5 CORRIDOR. CAZ039-052-241815- /O.CON.KLOX.WI.Y.0005.000000T0000Z-160124T2000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 208 AM PST SUN JAN 24 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WINDS AND TIMING...NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH GUSTS BETWEEN 40 AND 45 MPH WILL CONTINUE THROUGH THIS MORNING. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ053-054-241815- /O.CON.KLOX.WI.Y.0005.000000T0000Z-160124T2000Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 208 AM PST SUN JAN 24 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WINDS AND TIMING...NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 50 MPH WILL CONTINUE THROUGH THIS MORNING. THE STRONGEST WINDS WILL FOCUS NEAR THE INTERSTATE 5 CORRIDOR. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$
309 WWUS76 KLOX 241759 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 959 AM PST SUN JAN 24 2016 ...GUSTY NORTHERLY WINDS FOR SOME AREAS THIS MORNING... .GUSTY NORTHERLY WINDS WILL CONTINUE THROUGH THIS MORNING FOR SOME AREAS PRONE TO NORTH WINDS. THERE WILL BE GUSTS BETWEEN 40 AND 50 MPH...WITH THE STRONGEST WINDS THROUGH AND BELOW PASSES AND CANYONS ALONG THE SANTA YNEZ RANGE...AS WELL AS THROUGH THE INTERSTATE 5 CORRIDOR. CAZ039-052-242000- /O.CON.KLOX.WI.Y.0005.000000T0000Z-160124T2000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 959 AM PST SUN JAN 24 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WINDS AND TIMING...NORTH WINDS 15 TO 25 MPH WITH GUSTS BETWEEN 35 AND 45 MPH WILL CONTINUE THROUGH THIS MORNING. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ053-054-242000- /O.CON.KLOX.WI.Y.0005.000000T0000Z-160124T2000Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 959 AM PST SUN JAN 24 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WINDS AND TIMING...NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH WILL CONTINUE THROUGH THIS MORNING. THE STRONGEST WINDS WILL FOCUS NEAR THE INTERSTATE 5 CORRIDOR. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ SUKUP
364 WWUS76 KLOX 242004 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1204 PM PST SUN JAN 24 2016 CAZ039-052>054-242115- /O.EXP.KLOX.WI.Y.0005.000000T0000Z-160124T2000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA...LOCKWOOD VALLEY...MOUNT PINOS... ACTON...MOUNT WILSON...SANDBERG 1204 PM PST SUN JAN 24 2016 ...WIND ADVISORY HAS EXPIRED... THE NORTH WINDS HAVE DIMINISHED AND THE WIND ADVISORY WAS ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 23, 3:21 AM PST, 56 minutes earlier.
Area forecast discussion, Jan 23, 3:21 AM PST, 56 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 321 AM PST SAT JAN 23 2016 .SYNOPSIS... A WEAKENING FRONTAL SYSTEM WILL BRING SHOWERS TO THE REGION TODAY. SHOWERS MAY LINGER ACROSS EASTERN SECTIONS THIS EVENING...AND ON THE NORTHERN SLOPES THROUGH EARLY SUNDAY. OTHERWISE...DRY WEATHER IS EXPECTED TONIGHT THROUGH NEXT WEEK. GUSTY NORTHWEST WINDS WILL AFFECT PORTIONS OF THE REGION LATER TODAY THROUGH TONIGHT...THEN GUSTY NORTHEAST WINDS WILL AFFECT PARTS OF THE REGION SUNDAY THROUGH MONDAY. A WARMING TREND IS EXPECTED TO BEGIN TUESDAY...WITH ABOVE NORMAL TEMPERATURES IN MOST AREAS WEDNESDAY THROUGH FRIDAY. && .SHORT TERM (TODAY-MON)...WEAKENING FRONTAL SYSTEM WAS MOVING ACROSS SBA AND SERN SLO COUNTY EARLY THIS MORNING. EARLIER THIS MORNING...THERE WERE SOME DECENT SHOWERS ASSOCIATED WITH THE FRONT...ALONG WITH A COUPLE OF LIGHTNING STRIKES. IT BROUGHT WIDESPREAD RAINFALL OF ONE THIRD TO TWO THIRDS OF AN INCH ACROSS MUCH OF SLO COUNTY...WITH LOCAL TOTALS NEAR AN INCH ACROSS NWRN SECTIONS. SATELLITE IMAGERY CONTINUED TO INDICATE PLENTY OF MOISTURE STREAMING INTO THE REGION. AT THIS POINT...EXPECT THE WEAKENING FRONT TO BRING SOME LIGHT AMOUNTS OF MEASURABLE RAIN TO MOST AREAS TODAY...MAINLY EARLY THIS MORNING ACROSS SBA COUNTY...DURING THE MORNING ACROSS VTU COUNTY AND LATE THIS MORNING THROUGH MID AFTERNOON ACROSS L.A. COUNTY. BEHIND WHAT IS LEFT OF THE MAIN FRONTAL BAND...SCATTERED SHOWERS CONTINUED ACROSS SLO COUNTY. THEREFORE...WILL LEAVE A CHANCE OF SHOWERS ALL DAY IN MOST AREAS. SKIES WILL GENERALLY BE MOSTLY CLOUDY...ALTHOUGH THERE WILL PROBABLY BE SOME SUN FROM TIME TO TIME...ESPECIALLY IN COASTAL AREAS THIS AFTERNOON. MAX TEMPS WILL BE ABOUT 5 TO 10 DEGREES BELOW NORMAL IN MOST AREAS. THIS WILL LIKELY BE A HIGH PROBABILITY AND LOW RAINFALL TOTAL SITUATION FOR L.A. AND VTU COUNTIES...WITH A GOOD CHANCE OF MEASURABLE RAIN...BUT ONLY LIGHT AMOUNTS EXPECTED. MOST AREAS IN L.A. AND VTU COUNTIES WILL LIKELY HAVE ONE TENTH OF AN INCH OR LESS...EXCEPT POSSIBLY A BIT MORE IN THE MTNS. SNOW LEVELS WILL BE BETWEEN 5000 AND 6000 FEET...AND LOCAL SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE ABOVE 6000 FEET TODAY. THERE COULD BE SOME LINGERING SHOWERS ACROSS ERN SECTIONS OF L.A. COUNTY AND IN THE MOUNTAINS THIS EVENING...THEN SHOWERS SHOULD END. THE EXCEPTION WILL BE ON NORTHERN MTN SLOPES...WHERE SOME SHOWERS COULD LINGER INTO SUNDAY MORNING AS MOIST UPSLOPE NLY FLOW DEVELOPS. SNOW LEVELS WILL LOWER TO BETWEEN 4500 AND 5000 FEET TONIGHT AND SUN MORNING. IT IS NOT INCONCEIVABLE THAT IN HEAVIER SHOWERS...SNOW LEVEL COULD DROP TO 4000 FEET...BRINGING SNOW SHOWERS TO PORTIONS OF INTERSTATE 5 NEAR THE GRAPEVINE. THIS IS NOT A LIKELY SCENARIO... JUST A POSSIBILITY. GUSTY NW TO N WINDS WILL DEVELOP LATE THIS AFTERNOON THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE AND INTO THE S COAST OF SBA COUNTY...AND THROUGH THE INTERSTATE 5 CORRIDOR. HAVE ISSUED WIND ADVISORIES FOR THESE AREAS THIS AFTERNOON THROUGH LATE TONIGHT. SOME GUSTY N WINDS COULD SPREAD INTO THE SANTA CLARITA AND SAN FERNANDO VALLEYS...THE SANTA MTNS...AND BELOW PASSES AND CANYONS FROM MALIBU TO HOLLYWOOD. AT THIS POINT...EXPECT WINDS TO REMAIN BELOW ADVISORY LEVELS IN THESE AREAS. BROAD NWLY FLOW PATTERN ALOFT WILL SET UP OVER SRN CA ON SUNDAY. THERE MAY BE ENOUGH LOW LEVEL MOISTURE FOR SOME PTLY CLOUDY SKIES AT TIMES...BUT THERE SHOULD BE A FAIR AMOUNT OF SUNSHINE. IT WILL REMAIN RATHER CHILLY...WITH MAX TEMPS GENERALLY 5 TO 10 DEGREES BELOW NORMAL IN MOST AREAS. A WEAK SHORT WAVE WILL MOVE QUICKLY ACROSS THE REGION SUN EVENING. BEHIND THIS SYSTEM...AN AREA OF SUBSIDENCE WILL SPREAD ACROSS THE REGION...AND THE FLOW ALOFT WILL TURN MORE NORTHERLY AND INCREASE. AT THE SAME TIME...LOW LEVEL FLOW WILL TURN A BIT MORE NELY AS LAX-DAG GRADIENTS TURN OFFSHORE. THIS SHOULD PRODUCE SOME GUSTY N TO NE WINDS ACROSS PORTIONS OF L.A. AND VTU COUNTIES MON...POSSIBLY CLOSE TO ADVISORY LEVELS. MAX TEMPS WILL BE UP A FEW DEGREES ON MON...ESPECIALLY W OF THE MTNS...BUT WILL STILL BE A BIT BELOW NORMAL. .LONG TERM (TUE-FRI)...THE WEAK SHORT WAVE WILL MOVE WELL TO THE EAST OF THE REGION TUE...AND AN UPPER RIDGE WILL BUILD INTO THE FCST AREA. STEEPER LOW LEVEL OFFSHORE GRADIENTS ARE FCST FOR TUE...BUT THE UPPER SUPPORT WILL BE WEAKER. STILL...THERE COULD BE SOME ADVISORY LEVEL WINDS ACROSS PORTIONS OF L.A. AND VTU COUNTIES ON TUE. MAX TEMPS WILL JUMP UP ON TUE...ESPECIALLY W OF THE MTNS...PROBABLY TO SLIGHTLY ABOVE NORMAL LEVELS. AN UPPER RIDGE WILL LINGER ACROSS THE REGION WED AND THU AND LOW LEVEL GRADIENTS WILL REMAIN OFFSHORE. EXPECT A BIT OF WARMING EACH DAY...WITH MAX TEMPS POSSIBLY REACHING 80 DEGREES AT SOME LOCATIONS IN THE VLYS OR INTERIOR SECTIONS OF THE COASTAL PLAIN. THE UPPER RIDGE WILL BEGIN TO FLATTEN ON FRI AS A TROUGH MOVES INTO THE ERN PACIFIC. IT WILL LIKELY STILL REMAIN RATHER WARM...ESPECIALLY SOUTH OF PT CONCEPTION. HOWEVER...THERE WILL LIKELY BE A SIGNIFICANT INCREASE IN HIGH CLOUDS AS THE RIDGE FLATTENS AND THE FLOW BECOME INCREASINGLY ZONAL. JUST BEYOND THE OFFICIAL FORECAST...MODELS SUGGEST A SAGGING JET STREAM MAY BRING SOME DECENT RAIN TO THE REGION NEXT WEEKEND. BUT THAT IS A LONG WAY AWAY. && .AVIATION...23/1200Z. AT 1200Z...A SHALLOW AND WEAK MARINE LAYER DEPTH AROUND 500 FEET DEEP WAS OVER KLAX. PERIODS OF IFR TO MVFR CONDITIONS WILL PERSIST IN SHOWERS/RAIN THROUGH 00Z...WITH CONDITIONS POSSIBLY IMPROVING TO VFR SOONER FOR TERMINALS NORTH OF POINT CONCEPTION AND FARTHER WEST TERMINALS. KLAX...VFR CONDITIONS WILL CONTINUE THROUGH AT LEAST 15Z...THEN PERIODS OF IFR TO MVFR CONDITIONS WILL SPREAD INTO THROUGH 22Z. MODERATE CONFIDENCE IN IFR CONDITIONS BETWEEN 18Z AND 21Z. ANY EAST WINDS SHOULD REMAIN LESS THAN 7 KNOTS...BUT THERE IS A 20 PERCENT CHANCE OF EAST WINDS GREATER THAN 7 KNOTS. KBUR...VFR CONDITIONS WILL CONTINUE THROUGH AT LEAST 16Z...THEN PERIODS OF IFR TO MVFR CONDITIONS WILL SPREAD INTO THROUGH 23Z. MODERATE CONFIDENCE IN IFR CONDITIONS BETWEEN 19Z AND 22Z. && .MARINE...23/300 AM. HIGH CONFIDENCE IN LARGE LONG PERIOD SWELL IMPACTING THE AREA THROUGH MOST OF THE WEEKEND. HAZARDOUS SHOALING WAVES LIKELY NEAR SHORE...ESPECIALLY AT THE MORRO BAY AND VENTURA HARBOR ENTRANCES. HIGH CONFIDENCE IN SMALL CRAFT ADVISORIES FOR HAZARDOUS SEAS THIS MORNING...BUT A MIX OF WINDS AND HAZARDOUS SEAS LATER TODAY. MODERATE-TO-HIGH CONFIDENCE IN GALE CONDITIONS AROUND THE CHANNEL ISLANDS THIS AFTERNOON. THIS WILL GENERATE A SIGNIFICANT SHORT PERIOD WAVE ON TOP OF THE LONG PERIOD SWELL. OFFSHORE FLOW DEVELOPS SUNDAY NIGHT AND MONDAY COULD BRING GUSTY WINDS AND CHOPPY SEAS TO THE NEARSHORE COASTAL WATERS INTO WEDNESDAY OR THURSDAY. && && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). && PUBLIC...DB AVIATION/MARINE...HALL SYNOPSIS...DB WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 22, 6:00 AM PST, 22 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST FRI JAN 22 2016 CAZ034>041-044>046-051>054-059-087-088-547-548-231400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST FRI JAN 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY HIGH SURF WILL AFFECT CENTRAL COAST BEACHES TODAY AND TONIGHT... AND THE BEACHES OF VENTURA AND LOS ANGELES COUNTIES THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF MINOR COASTAL FLOODING ON THE CENTRAL COAST EARLY THIS MORNING. THERE WILL BE A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES TODAY AND TONIGHT. RAIN WILL DEVELOP ACROSS SAN LUIS OBISPO COUNTY THIS MORNING...THEN SPREAD SLOWLY SOUTHEASTWARD...REACHING SOUTHERN SANTA BARBARA COUNTY TONIGHT. THE RAIN MAY BE HEAVY AT TIMES ACROSS SAN LUIS OBISPO COUNTY...POSSIBLE CAUSING PONDING OF WATER ON AREA ROADWAYS AND LOCAL FLOODING OF LOW LYING AREAS AND INTERSECTIONS. * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * * COASTAL FLOOD ADVISORY...SEE WHUS46 KLOX - CFWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY HIGH SURF WILL AFFECT MOST BEACHES SATURDAY THROUGH SUNDAY. THERE IS A CHANCE OF MINOR COASTAL FLOODING ON THE CENTRAL COAST SATURDAY MORNING. THERE WILL BE A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES SATURDAY THROUGH SUNDAY. RAIN WILL TURN TO SHOWERS ACROSS SAN LUIS OBISPO AND SANTA BARBARA COUNTIES SATURDAY MORNING. RAIN WILL PUSH INTO VENTURA AND LOS ANGELES COUNTIES SATURDAY MORNING...THEN TURN TO SHOWERS IN THE AFTERNOON. ANY SHOWERS SHOULD END SATURDAY EVENING...EXCEPT COULD LINGER ON NORTH SLOPES THROUGH SATURDAY NIGHT. IN THE MOUNTAINS ABOVE 6500 FEET...THERE COULD BE 1 TO 3 INCHES OF SNOW SATURDAY INTO SATURDAY NIGHT. GUSTY NORTHWEST TO NORTH WINDS ARE EXPECTED THROUGH THE INTERSTATE 5 CORRIDOR AND THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE SATURDAY NIGHT. * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * * COASTAL FLOOD ADVISORY...SEE WHUS46 KLOX - CFWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 2:26 AM PST | Gale Warning | LOX | 25 hr |
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.